MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-XP60
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the oes bronchofiberscope tested positive microbial contamination.The scope was sampled twice.During the first sampling, the scope tested positive for 2 colony forming units (cfus) of unspecified aerobic microorganisms.During the second sampling, the scope tested positive for 1 cfus of ochrobactrum anthropi.The issue was found at reprocessing during a routine culture of the scope.All channels were tested.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
The device was returned to olympus.Prior to the device being evaluated, it was sent to an independent laboratory for culture testing.The device tested positive for 1 colony forming units (cfus) of unspecified revivable microorganisms which is conforming to standard.Despite our attempts, olympus was unable to obtain the cleaning sterilization and disinfection (cds) process performed at the user facility.During the device evaluation it was uncovered that the image guide bundle at the insertion part had spider webs.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please also see the update to d9.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17302350
Report Number9610595-2023-09969
Device Sequence Number20592250
Product Code EOQ
UDI-Device Identifier04953170339240
UDI-Public04953170339240
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP60
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown